MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 5/12MM

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 5/12MM
Model Number 02.07.0512PSF
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 december 2020: lot 136097: (b)(4) items manufactured and released on 10-feb-2014.Expiration date: 2018-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2016.Clinical evaluation performed by medacta medical affairs department: secondary resurfacing of patella in a tka performed 4 years and 8 months before.A secondary patella resurfacing should not be considered a failure: sometimes surgeons prefer to postpone patella arthroplasty in order to preserve maximum quantity of bone and reduce trauma, and proceed to treat only in case of persistent anterior pain.In the same surgery, the insert was exchanged to a thicker one.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore common practice to resort to a thicker insert and recreate soft tissue tension.This is not a problem due to any implant defect or malfunction.Additional device involved lot number is not available.
 
Event or Problem Description
Right knee gmk primary inlay change from 12mm to 17mm and patella implant installation after 4 years and 8 months from the primary(6 apr 2016) surgery due to knee instability.Left knee gmk sphere inlay change from 12mm to 17mm after 1 year and 8 months from the primary(15 may 2019) surgery due to knee instability.

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 5/12MM
Common Device Name
TIBIAL INSERT PS FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11130578
Report Number3005180920-2021-00011
Device Sequence Number11574962
Product Code JWH
UDI-Device Identifier07630030818325
UDI-Public07630030818325
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model Number02.07.0512PSF
Device Catalogue Number02.07.0512PSF
Device Lot Number136097
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2020
Initial Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR